Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 104, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 29, 2004, 9:28 AM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 9:28 AM CDT (14:28 UTC)
- Expired
- Jul 29, 2004, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 291430 FFWFTW TXC309-291730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 928 AM CDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1230 PM CDT * AT 928 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM VALLEY MILLS...TO WACO...TO LORENA EASTWARD ACROSS MCLENNAN COUNTY...MOVING NORTHEAST AT 20 MPH. WACO REGIONAL AIRPORT HAS RECORDED 4.11 INCHES SINCE 6 AM. OTHER LOCATIONS IN THE WARNING INCLUDE HEWITT...LORENA... MCGREGOR...ROBINSON...WACO...WEST AND WOODWAY EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3159 9757 3129 9731 3154 9684 3183 9708 $$
2 follow-up statements
000 WGUS74 KFWD 291636 FFSFTW TXC309-291730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT THU JUL 29 2004 ...A FLASH FLOOD WARNING CONTINUES FOR MCLENNAN COUNTY UNTIL 1230 PM CDT... AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS AREAS OF MODERATE TO HEAVY RAIN CONTINUING ACROSS MCLENNAN COUNTY. THE HEAVIEST RAINS HAD SHIFTED TO THE SOUTH OF WACO...AND WAS AFFECTING THE LORENA...ROBERTSON...AND RIESEL AREAS. THE ACTIVITY WAS MOVING EAST AT 20 MPH. THE EXTREMELY HEAVY RAINS THAT BROUGHT OVER 4 INCHES OF RAIN IN A 3 HOUR PERIOD TO THE WACO AREA THIS MORNING HAS DIMINISHED AND MOVED INTO LIMESTONE AND FALLS COUNTIES. RAIN INTENSITIES ARE EXPECTED TO CONTINUE DIMINISHING ACROSS MCLENNAN COUNTY EARLY THIS AFTERNOON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. IF YOU ARE OUTDOORS...ESCAPE RISING WATER BY MOVING DIRECTLY TO HIGHER GROUND. DO NOT CAMP OR PARK YOUR VEHICLE ALONG STREAMS AND WASHES. PAY ATTENTION TO THUNDERSTORMS WITH LITTLE MOVEMENT AND TO RAPID INCREASES IN STREAM LEVELS AND FLOW. LAT...LON 3158 9760 3127 9735 3153 9681 3185 9705 $$
000 WGUS74 KFWD 291733 FFSFTW TXC309-291745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1233 PM CDT THU JUL 29 2004 ...THE FLASH FLOOD WARNING FOR MCLENNAN COUNTY HAS EXPIRED... AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ONLY LIGHT TO MODERATE RAINS PERSISTED ACROSS MCLENNAN COUNTY. THE SYSTEM THAT BROUGHT NEARLY 5 INCHES OF RAIN TO PARTS OF MCLENNAN COUNTY HAS DIMINISHED AND MOVED EAST INTO FALLS AND ROBERTSON COUNTIES. THE MCLENNAN COUNTY SHERIFFS OFFICE HAS NOT REPORTED ANY SIGNIFICANT FLOODING PROBLEMS. THEREFORE...THE FLASH FLOOD WARNING FOR MCLENNAN COUNTY WAS ALLOWED TO EXPIRE AT 1230 PM. LAT...LON 3159 9764 3129 9734 3151 9683 3183 9706 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:45 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 29, 7:45 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 745 AM CDT THU JUL 29 2004 .DISCUSSION... AM UPDATING ZONES TO INCLUDE ALL OF NORTH TEXAS IN THE FLOOD WATCH. THE STORMS ARE PROPAGATING SOUTHEAST OUT OF THE CURRENT WATCH. THERE IS STILL A CHANCE STORMS WILL REDEVELOP NORTHWEST AGAIN THIS AFTERNOON...WHICH IS WHY I AM LEAVING ALL COUNTIES IN THE WATCH. 59 && THE FLASH FLOOD WATCH WAS EXTENDED UNTIL 700 PM THIS EVENING EARLIER THIS SHIFT. SERIOUS FLOODING IS LIKELY IN DALLAS COUNTY WHERE 11.88 INCHES OF RAIN HAS FALLEN IN SOUTH DALLAS...WITH MORE HEAVY RAIN ON THE WAY. A LOT OF TRAINING HAS OCCURRED DURING THE NIGHT AND IS CONTINUING ATTM ACROSS THE DALLAS/FORT WORTH AREA. WITH PWS OF OVER 2 INCHES...AND ANOTHER SHORTWAVE MOVING SOUTHEAST INTO NORTH TEXAS THIS AFTERNOON...ANOTHER 1-2 INCHES OF RAIN IS LIKELY..WITH ISOLATED TOTALS OF 4 INCHES OR MORE. RAIN SHOULD SHIFT MORE TO THE SOUTHEAST BY LATE THIS AFTERNOON. THE FLOOD WATCH MAY NEED TO BE EXPANDED SOUTH DURING THE DAY. MODELS BRING ANOTHER SHORTWAVE SOUTHEAST INTO NORTH TEXAS LATE THURSDAY NIGHT...WHICH COULD BRING MORE HEAVY RAIN AND POSSIBLE FLOODING. RAIN CHANCES WILL DIMINISH DURING THE DAY FRIDAY WITH LOW POPS CONTINUING THROUGH THE WEEKEND. TEMPERATURES SHOULD BE BACK UP TO NORMAL BY MONDAY. 59 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 72 91 74 / 90 40 20 20 WACO, TX 87 72 93 74 / 80 60 40 20 PARIS, TX 82 70 88 72 / 90 50 30 20 DENTON, TX 82 71 90 73 / 90 40 20 20 MCKINNEY, TX 82 72 89 74 / 90 40 20 20 DALLAS, TX 83 73 91 75 / 90 40 20 20 TERRELL, TX 83 72 90 74 / 90 60 40 20 CORSICANA, TX 86 73 92 75 / 80 60 40 20 TEMPLE, TX 88 73 93 75 / 80 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 700 PM CDT THURSDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>134...TXZ141...TXZ143>145. &&
Hazardous weather outlook, Jul 29, 8:00 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 800 AM CDT THU JUL 29 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-292100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 800 AM CDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT UNTIL 700 PM TODAY...FOR ALL OF NORTH TEXAS. THUNDERSTORMS WILL BE WIDESPREAD THROUGH MUCH OF THE DAY...RESULTING IN ADDITIONAL FLASH FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN SUNDAY AFTERNOON AND EVENING. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY WHEN AND WHERE HEAVY RAINFALL RESULTS IN A THREAT OF FLASH FLOODING.
In the hours before
Local storm report, Jul 29, 7:08 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0705 AM FLASH FLOODING DALLAS 32.79N 96.77W
07/29/2004 DALLAS TX EMERGENCY MNGR
SEVERAL HIGHWAYS CLOSED BY HIGH WATERLocal storm report, Jul 29, 7:11 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0655 AM WIDESPREAD FLASH FLOODINGWAXAHACHIE 32.41N 96.85W
07/29/2004 ELLIS TX LAW ENFORCEMENT
NUMEROUS HIGH WATER RESCUES, CREEKS OUT OF BANKS AND
RISINGLocal storm report, Jul 29, 7:15 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0715 AM FLASH FLOODING WAXAHACHIE 32.41N 96.85W
07/29/2004 ELLIS TX LAW ENFORCEMENT
NUMEROUS HIGH WATER RESCUES, ROADS FLOODEDLocal storm report, Jul 29, 7:18 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0655 AM FLASH FLOODING MANSFIELD 32.57N 97.12W
07/29/2004 TARRANT TX LAW ENFORCEMENT
FLASH FLOODING, A FEW HOMES EVACUATED, HIGH WATER
RESCUES FROM CARSLocal storm report, Jul 29, 7:22 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0655 AM FLASH FLOODING DALLAS 32.79N 96.77W
07/29/2004 DALLAS TX EMERGENCY MNGR
MANY ROADS FLOODED, HOMES EVACUATED IN DALLASLocal storm report, Jul 29, 8:52 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
852 AM CDT THU JUL 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0849 AM FLASH FLOOD 5 N WAXAHACHIE 32.48N 96.85W
07/29/2004 ELLIS TX TRAINED SPOTTER
SPOTTER RECEIVED 6.25 RAIN IN 9 HOURS. SIGNIFICANT
WATER OVER ROADS NOTED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| Jul 28, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 53 min |
| Jul 28, 10:12 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jul 28, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 54 min |
| Jul 29, 12:55 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 1:00 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 75 min |
| Jul 29, 3:46 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
| Jul 29, 4:22 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 29, 7:00 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jul 29, 7:12 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.